Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

161 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does hypothyroidism cause hoarseness?

Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3614 Questions

default
Posted on Mon, 26 Oct 2015 in General Health
Question: i have a low thyroid i took a bc prowder now my voice is hoarse and i cannot talk .. what can i do to help the problem

i take a half a pill of 50 mcg levothyroxine every morning
doctor
Answered by Dr. Shafi Ullah Khan 30 minutes later
Brief Answer:
Hoarseness is due to hypothyroidism not BC powder.

Detailed Answer:
Thank you for asking

I read your question and i understand your concern. Hoarseness is basically a feature of hypothyroidism and BC powder has not much to do with it. Even if its due to some secondary cause now like sore throat or laryngitis etc, aspirin should help unless you have angioedema or allergy history to aspirin which is unlikely.

I believe your dose of thyroxine is way too low and is causing this hoarseness. We need 1.7 mcg of thyroxine per kg of body weight. You take only half a pill of 50 mcg that makes it 25. So unless you are 15 kg only, this dose is really not sufficient.

Talk to your doctor and let them have a look at ruling out other secondary causes for this new onset hoarseness and its worsening. Aspirin is unlikely the cause.

I hope it helps. Take good care of yourself and don't forget to close the discussion please.

Regards
Khan
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Medical Topics

Recent questions on  Sore throat

doctor1 MD

Hi, I have a mass attached to the skin between my tonsils and uvula . It is filled with clear liquid and doesn t hurt at all- I don t even have a sore throat . However it is getting larger and is noticeable when i swallow . It is about a cm long, but its more like a ball shape attached by a smaller piece of skin. I ve poked it with a toothbrush etc but cant pop it, and it doesn t hurt to touch. Two days ago i did have a massive migraine (possibly a result of a chronic sinus issue?) behind my eyes/in my temples, and this just appeared today. Is it something draining? Will it go away? should i get it looked at?

doctor1 MD

i am using citalopram for a week now 10mg in morning and 10 at night. started two days ago i started getting the chills diarrhea and these intense pains in all of my joints that seems to get worse everyday and transfer to new parts of my body. i felt like i had the flew two days ago and did not take medication yesterday which got rid of those symptoms but now the intense pain and sore throat seem to be worsening

doctor1 MD

My son has a metabolic condition that is currently in the process of being diagnosed. He has a high ratio of sterified to free carnintine. He is on L-Carnitine 2x s a day. He has a sore throat today. Is there anything I need to be careful of when taking him to urgent care for his throat..for example I read that ids with some metabolic conditions should not take ibuprofen. What about anti-biotics? anything I should be careful of?

doctor1 MD

I have sinusitis all winter long. I just started teaching in an elementary school. I seem to get stuffed and a sore throat, despite the fact my Dr. prescribed Bactrim. Does Bactrim kill strep as the school I am now in has a lot of cases of strep?

doctor1 MD

For the past 3 weeks I have had a very persistent sore throat which at times has made it very difficult to swallow. Lemsips and lozengers ease and alcohol makes it worse. Sleeping can be disturbed due to being painful to swallow. The symptoms seem...

doctor1 MD

I was treated for strep about a month ago. Still have lingering cough . Not bad, but still there. Could this be due to post nasal drip?

doctor1 MD

Temperature 103.1 Very bad sore throat Difficulty swallowing Discolored sputum Chills